MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM C CEMENTED STD STEM SIZE 0; HIP STEM CEMENTED

MEDACTA INTERNATIONAL SA STEM: AMISTEM C CEMENTED STD STEM SIZE 0; HIP STEM CEMENTED
Catalog Number 01.18.150
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 22-dec-2023.Lot 154509: 21 items manufactured and released on 11-sep-2015.Expiration date: 2020-08-15.No anomalies found related to the problem.To date, 18 items of the same lot have been sold with no similar reported case during the period of review.Clinical evaluation performed by medical affairs department revision 7 years and 7 months after primary tha due to cemented stem subsidence.From the low-quality images, radiolucent lines are visible in the medial part of the femur and we assume a preventive cerclage was applied during the index surgery, but no info was given.The subsidence of the stem is also highlighted by the radiolucent lines on the shoulder of the stem.The bone condition is extremely poor with very thin cortical's.We can suppose that bone quality was not good at primary surgery either because a cemented stem was chosen for a relatively young lady and cerclage, probably preventive, was applied.However, a plausible reconstruction of the events is that progressive impoverishment of the bone led the cement mantle to give way and not be able to substain the stem any longer.
 
Event or Problem Description
At about 7 years and 7 months after primary, the patient has been revised because of cemented stem subsidence.The surgery has been completed successfully.

Brand Name
STEM: AMISTEM C CEMENTED STD STEM SIZE 0
Common Device Name
HIP STEM CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18464995
Report Number3005180920-2023-01091
Device Sequence Number14244620
Product Code LZO
UDI-Device Identifier07630030804250
UDI-Public07630030804250
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K103189
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/15/2020
Device Catalogue Number01.18.150
Device Lot Number154509
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Initial Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/11/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale